Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 115, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2018, 7:29 PM EDT for Aiken County, Lexington County, Saluda County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 26, 2018, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Aiken County, SC, Lexington County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 18 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WUUS52 KCAE 262329
SVRCAE
SCC003-063-081-270015-
/O.NEW.KCAE.SV.W.0115.180626T2329Z-180627T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
729 PM EDT TUE JUN 26 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southern Lexington County in central South Carolina...
Northeastern Aiken County in central South Carolina...
Southeastern Saluda County in central South Carolina...
* Until 815 PM EDT.
* At 729 PM EDT, a severe thunderstorm was located over Leesville, or
near Batesburg, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lexington, Red Bank, Batesburg, Batesburg-Leesville, South
Congaree, Gaston, Leesville, Swansea, Pelion, Gilbert, Summit and
Monetta.
This includes Interstate 20 in South Carolina between mile markers 23
and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
&&
LAT...LON 3397 8161 3402 8127 3380 8104 3377 8106
3375 8106 3375 8104 3376 8104 3377 8101
3374 8098 3364 8167
TIME...MOT...LOC 2329Z 345DEG 11KT 3392 8149
HAIL...1.00IN
WIND...60MPH
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:34 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 26, 6:34 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Columbia SC 634 PM EDT Tue Jun 26 2018 .SYNOPSIS... Thunderstorms will develop along a front stalled to the north today and are expected to propagate south or southwest through the rest of the area. Damaging winds will be possible late this afternoon and evening. The front will become more diffuse Wednesday. There will be lingering surface troughing during the rest of the week. Hotter conditions will occur with diminished cloudiness and upper ridging over the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... This afternoon: Weak frontal boundary is expected to be situated close to the NC/SC state line. Isolated to scattered showers and thunderstorms may begin forming by early afternoon close to the front as a short wave moves through the central Appalachians and into the NC piedmont. A capping inversion across the area should help keep much of the main activity just outside the cwa through 20z, then beginning to push into the northern counties later this afternoon as the inversion weakens. With the cloud cover across much of the cwa, temperatures expected to be cooler than the past few days. Highs only in the upper 80s to around 90. Tonight: Short range models continue to show additional thunderstorm development across the SC mountains through late afternoon, with that activity then pushing southward towards the western Midlands and CSRA this evening. Situation may be similar to yesterdays activity, although coverage may not be quite as widespread due to the atmosphere being worked over with yesterdays storms. There remains a marginal risk for severe weather mainly from the late afternoon into the evening, with damaging winds being the primary threat. Can not rule out some small hail and localized flash flooding. Activity should be diminishing by midnight, with only isolated showers possible through the remainder of the night. Lows will be in the low 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... High pressure will extend from the Atlantic westward into the Gulf of Mexico. North of the ridge, low pressure troughing will be over the Great Lakes on Wednesday, moving into the Mid Atlantic states and New England on Thursday. The CWA will be sandwiched between these two features. Given moderate to strong instability both days, and precipitable water around 2 inches, there is a good chance for scattered afternoon and evening thunderstorms. The best chance should be on Wednesday as all models show the base of the trough axis moving across the area during the evening. Additionally, SPC has the Piedmont and a portion of the northern Midlands in a marginal risk for severe weather, and damaging winds will again be possible with any stronger storms that develop. As the trough lifts north on Thursday, the pressure ridge will have more of an influence, and convection will be more limited. It will be most likely across the southern and eastern Midlands, closer to the trough axis and influenced by the sea breeze. Temperatures will be near normal on Wednesday with highs in the low to mid 90s. It will be a little warmer Thursday due to the building ridge, and highs will be in the mid to upper 90s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Large scale high pressure will dominate the region through the long term period. Yet a surface thermal trough will also persist. Convergence associated with this trough and onshore flow will result in daily diurnal convection, but it should be limited due to the ridge. Have therefore kept a slight chance to a chance of precipitation in the forecast throughout the period. Temperatures will be slightly above normal with highs in the mid to upper 90s and lows in the low 70s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Main near term concern will be thunderstorm activity approaching the TAF sites from the north. Some of the storms could be strong and produce strong wind gusts. Otherwise, will expect the activity to dissipate late tonight. Some potential for late night/early morning fog/stratus, gradually returning to VFR during the morning Wednesday, with scattered afternoon/evening thunderstorms. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 26, 4:11 AM EDT, 15 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 411 AM EDT Tue Jun 26 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270815- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 411 AM EDT Tue Jun 26 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind gusts will be possible today. The most likely timing is from late this afternoon through the evening. Hail and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few storms Wednesday and Thursday afternoons could contain damaging wind and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 1:33 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
133 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 SW TURBEVILLE 33.85N 80.06W
06/25/2018 CLARENDON SC DEPT OF HIGHWAYS
TREE DOWN ALONG SALEM ROAD.
&&
WRSLocal storm report, Jun 26, 2:07 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
207 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND DMG CORDOVA 33.44N 80.92W
06/25/2018 ORANGEBURG SC POST OFFICE
THE CORDOVA POST OFFICE REPORTED TREES DOWN
IN THE TOWN OF CORDOVA.
&&
WRSSpecial weather statement, Jun 26, 5:38 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Columbia SC
538 PM EDT TUE JUN 26 2018
SCZ015-020-021-262230-
Fairfield SC-Lancaster SC-Newberry SC-
538 PM EDT TUE JUN 26 2018
...Strong Thunderstorms Will Impact Portions of northwestern
Fairfield...southwestern Lancaster and central Newberry Counties
Until 630 PM EDT....
At 536 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Lowrys to near
Clinton, moving southeast at 15 mph. Strong wind gusts could arrive
before rainfall.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Newberry, Lancaster, Whitmire, Elgin, Irwin, Blackstock,
Silverstreet, and Lancaster Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 26 between mile markers 62 and 77.
Interstate 77 between mile markers 46 and 51.
LAT...LON 3485 8079 3482 8079 3482 8075 3471 8060
3451 8088 3420 8174 3426 8191 3430 8190
3437 8178 3453 8164 3445 8154 3450 8142
3457 8142 3455 8087 3461 8089 3470 8086
3483 8090 3491 8087
TIME...MOT...LOC 2136Z 299DEG 13KT 3478 8119 3446 8195
HCSpecial weather statement, Jun 26, 6:12 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
612 PM EDT TUE JUN 26 2018
GAZ040-SCZ018-262315-
Lincoln GA-McCormick SC-
612 PM EDT TUE JUN 26 2018
...Strong Thunderstorms Will Impact Portions of northwestern Lincoln
and northwestern McCormick Counties Until 715 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 611 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Calhoun Falls, or 12 miles southwest of
Abbeville, moving south at 10 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
McCormick, Lake Strom Thurmond, Bobby Brown State Park, Willington
and Mount Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
3408 8248 3406 8245 3406 8233 3397 8230
3402 8225 3397 8218 3380 8258 3383 8260
3386 8257 3387 8258 3386 8261 3398 8265
TIME...MOT...LOC 2211Z 346DEG 11KT 3410 8258
HCSpecial weather statement, Jun 26, 7:11 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Columbia SC
711 PM EDT TUE JUN 26 2018
SCZ015-016-021-022-028-270015-
Fairfield SC-Lancaster SC-Chesterfield SC-Kershaw SC-Richland SC-
711 PM EDT TUE JUN 26 2018
...Strong Thunderstorms Will Impact Portions of southeastern
Fairfield...southern Lancaster...northwestern Chesterfield...Kershaw
and northeastern Richland Counties Until 815 PM EDT....
...Boaters on Lake Greenwood Should Seek Safe Harbor...
At 710 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Elgin to 9
miles northwest of Dentsville, moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Forest Acres, Camden, Dentsville, Woodfields, Pageland,
Kershaw, Elgin, Heath Springs, Lugoff, Woodfield, Blythewood,
Jefferson, Ruby and Ridgeway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 73 and 100.
Interstate 77 between mile markers 16 and 33.
LAT...LON 3474 8012 3402 8070 3406 8096 3418 8107
3479 8068
TIME...MOT...LOC 2310Z 280DEG 18KT 3472 8066 3418 8105
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:05 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Richland | 40 min |
| Jun 25, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 39 min |
| Jun 25, 8:14 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 61 min |
| Jun 25, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 62 min |
| Jun 25, 8:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Richland, Sumter | 47 min |
| Jun 25, 8:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 60 min |
| Jun 25, 8:55 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington | 65 min |
| Jun 25, 9:14 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 46 min |
| Jun 26, 5:38 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 52 min |
| Jun 26, 6:12 PM EDT | Special Weather Statement | CAE | McCormick | 63 min |
| Jun 26, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 26, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 36 min |
| Jun 26, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Saluda | 35 min |
| Jun 26, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 64 min |
| Jun 26, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Richland | 44 min |
| Jun 26, 7:11 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 64 min |
| Jun 26, 7:25 PM EDT | Areal Flood Advisory | CAE | Kershaw, Lancaster | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.